Friday, September 21, 2012

Those are just some side effects.

Depression: 3
Anxiety: 4

The session:
If I were a superhero, I would be Side-Effect Girl! Able to vomit at will! Breaks out in hives with a single dose!

[This is where the awesome illustration would go, but I can't draw and my illustrator-extraordinaire/friend/coworker is busy working on actual work]

If I'm not flat out allergic to a medication, you can bet I'll get at least one of the side effects.

Looking at my depression and anxiety numbers since I've been blogging, it's clear the medicine is working, now I just have to decide if it's worth the top 5 side effect villains:

5.  Unpredictable weight changes! Up or down, no one knows; side-kick of the scale; can boost or drop your self esteem daily!
I've given up on the scale. And pant sizes for that matter. I never know if I'm going to gain or lose weight, nor the bodily location of that adjustment. Makes buy clothes far less than fun.

4. Body vibration! Shaken, not stirred; makes use of autocorrect, or autocorrect fails; constant companion!
Uh. I hate this. I really do vibrate all the time, and it sucks. Sometimes it's just tremors that I see in my hands that makes typing really difficult, and sometimes I feel like I can't sit still.

3. Medicine dependent sleep cycle! No flexibility, resistant to change, decimated naps!
No more mid-day 3 hour naps, no more sleeping in until 11 on weekends. I have to take my meds at a certain time each night to ensure 9 hours of sleep a night, but that's it. Not only that, but if I don't take the meds, I don't sleep well, or at all. Not so fond of this one, but it does make me predictable. The problem comes if I have a late night or an early morning.

2. Debilitating headaches! Lasts for days, unresponsive to treatment, reduces plans to sitting on the couch in the dark!
I've always gotten headaches, but lately they've been worse than usual and I actually got a migraine yesterday and had to go get shots of Demerol and Phenergan.  I have just recently arisen from the shot-induced mini coma (slept from 4:30 yesterday afternoon until 8:20 this morning. I do think I woke up to inhale some chicken strips but I only have a vague memory of that so it could have been a dream).

And the number one, worst side effect:

1. Unreliable digestive system! Strikes without warning, unpredictable exit strategy, able to incapacitate you for hours at a time!
 This is an example of an embarrassing/funny/honest part of my blog. I keep Pepto Bismal pills on hand because if I eat something that doesn't like me, I have about five minutes warning before it will make an appearance, one way or another. This is not a side effect people warn you about! This usually happens to me about once a day. If I find a "safe" food, I'll usually eat it multiple times a week. I guess the silver lining to this one is that the foods that don't seem to like me are ones that are unhealthy - fast food, high in bad fats, unnatural foods, etc. I'm "stuck" eating lots of salads, whole grains, and stuff you should be eating anyway. Now instead of gaining weight, my body just won't tolerate the other stuff at all anymore.

1 comment:

  1. Side effects have always been the reason I refuse to take any prescription medication. Fortunatly my personal ailments are something that I have learned to and can deal with. I am shocked when I see some of the side effects attached to prescriptions.